MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-05-06-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that a 5mm x 6mm amplatzer piccolo occluder was selected for implant on (b)(6) 2025 for a 15 week old patient with a weight of 6kg, and a minimal ductal diameter of 2.2mm and a ductal length of 6mm to treat a patent ductal arteriosus (pda).The patient was born close to full-term with a significant atrial septal defect (asd), pda, and vascular septal defect (vsd) and required 15 minutes of cardiopulmonary resuscitation (cpr) and resuscitation at birth.The patient also had tracheal intubation.Sizing of the device was determined with angiography.Fluoroscopy and echocardiogram were used during the procedure.During the procedure the occluder was placed from the aorta to the pulmonary artery and on the first deployment the occluder pulled through the ductus.The occluder was re-captured and re-deployed.Limited flow was observed on the superior side of the occluder and contrast injection done from the delivery catheter showed very little flow through and around the device.A tug test was performed and the user stated the occluder felt anchored in the pda by the patient's extra ductal disks.As the occluder was released the occluder embolized to the left pulmonary artery as observed through fluoroscopy.The occluder was snared and removed from the patient.The patient remained hemodynamically stable throughout the procedure.The patient did not present with any clinical signs or symptoms.The user believed the occluder disc was too small and soft for the ductus.The patient status was stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device was reported.A returned device assessment could not be performed as the device was not returned for analysis.It was believed the occluder disc was too small and soft for the ductus.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The angiography shows a window type ductus arteriosus with a minimal ductal diameter of 2.2 mm.Device positioning is with both discs extra-ductal.Based on the information received and per event details, the cause of reported event was due to mis-sizing but could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as snaring of device.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21334451
Report Number2135147-2025-00609
Device Sequence Number14395832
Product Code MAE
UDI-Device Identifier05415067031051
UDI-Public(01)05415067031051(17)280731(10)9218167
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-05-06-L
Device Lot Number9218167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexMale
Patient Weight6 KG